Even if you are taking an anti-depressant for hot flashes rather than the medication's intended use, it will still mess you up to stop taking it cold turkey.
Holy Effexor, Batman!
My hot flashes have tapered off significantly, so on Monday I took my last Effexor and didn't refill the prescription. Early yesterday afternoon, I called my husband to tell him I felt bad and might not be much help with the grandkids that night (supposedly from not sleeping well on Wednesday which is becoming a regular occurrence at our house) and proceeded to bawl and boo hoo all over him. He's about to panic and asks me what's happened. Of course, I tearfully reply, "Nothiiiiiinnnng." A couple of hours later I call my best friend, Sheila, and repeat the process only she has to listen to me cry for about thirty minutes while the dh got the five minute treatment. That's what best friends are for, right? And why the d in dh doesn't stay at darling all the time.
I also got the I'm-starving-no-I'm-too-sick-to-eat treatment. All while my grandson wants me to get my sorry sick booty off the couch and help him with his floor puzzles and figure out why his video game isn't working and steam him some broccoli (yes, he adores the stuff) and etc. and etc.
This morning I awaken much worse. My brain is a total fog and I'm having these weird electrical symptoms - that's the only way I can think of to describe them. Every so often, when I blink my eyes, it sounds and feels like those old-fashioned camera bulbs going off - remember those? I proceeded immediately to the phone, called in my refill, and have now taken a dose. From now on, I'll do what I should have done in the first place and taper off S-L-O-W-L-Y.
~pinkie, shaking her head and heading off to have a nice bowl of Southwest Tomato soup since she's no longer nauseated
Friday, March 16, 2007
Spun by The Pink Spyder at 2:08 PM